Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 24, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 1, 2010, 3:18 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2010, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 1, 2010, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 7:17 AM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3628 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WFUS54 KBRO 012018
TORBRO
TXC047-247-012045-
/O.NEW.KBRO.TO.W.0024.100701T2018Z-100701T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 PM CDT THU JUL 1 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 345 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER NORTHERN BROOKS COUNTY...MOVING NORTHWEST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL NORTHWESTERN BROOKS COUNTY.
RURAL EASTERN JIM HOGG COUNTY.
RURAL NORTHEASTERN JIM HOGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2735 9854 2734 9853 2728 9853
2727 9830 2720 9823 2705 9832 2725 9866
2736 9856
TIME...MOT...LOC 2018Z 126DEG 28KT 2719 9836
$$
HART1 follow-up statement
353
WWUS54 KBRO 012031
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 PM CDT THU JUL 1 2010
TXC047-247-012045-
/O.CON.KBRO.TO.W.0024.000000T0000Z-100701T2045Z/
JIM HOGG-BROOKS-
331 PM CDT THU JUL 1 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...
AT 331 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 17 MILES SOUTHEAST OF HEBBRONVILLE...MOVING NORTHWEST AT 40
MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHWESTERN BROOKS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2735 9854 2734 9853 2728 9853
2727 9832 2720 9834 2710 9840 2725 9866
2736 9856
TIME...MOT...LOC 2031Z 120DEG 33KT 2722 9846
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 1, 3:15 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT THU JUL 1 2010
...TORNADO WATCH 435 IN EFFECT UNTIL 8 PM CDT THIS EVENING...
.DISCUSSION...MOSTLY QUIET CONDITIONS PREVAILED THRU THE MRNG AND
EARLY AFTN ACROSS DEEP SOUTH TX. AS ANTICIPATED...SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS AFTN...PRIMARILY AFFECTING OUR
NORTHERN TIER OF COUNTIES AS OF MID AFTN. SOME BREAKS IN THE CLD
COVER HAVE BEEN NOTED IN THIS AREA AND BEGINNING TO TAKE PLACE
SOUTH OF THE INTERNATIONAL BORDER. THIS WILL HELP MAINTAIN SOME
INSTABILITY AND WHEN COMBINED WITH SOME LLVL SHEAR WILL ALLOW
STORM THREAT TO PERSIST INTO LATE AFTN/EARLY EVE. TORNADO WATCH
REMAINS IN EFFECT WITH ISOLATED TORNADOES STILL POSSIBLE THRU THAT
TIME PERIOD. TRIMMED BACK POPS THIS EVENING TO CHC CATEGORY AND
MAINTAIN THAT THRU DAYTIME FRI. RAIN THREAT WILL LIKELY DIMINISH
AFTER SUNSET TNGT AND THEN INCREASE WITH DAYTIME HTG/INSTABILTY ON
FRI. LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE THRU THE
BEGINNING OF THE SHORT TERM. LITTLE ADDITIONAL RAINFALL IS NEEDED
IN SOME PORTIONS OF THE AREA TO RESULT IN A FLOODING SITUATION
THANKS TO COPIOUS AMOUNTS OF RAIN RECEIVED AS THE RESULT OF ALEX.
WILL MAINTAIN THE FLOOD WATCH WITH REEVALUATION POSSIBLE IN FUTURE
UPDATES. NO MAJOR CHANGES MADE TO THE FORECAST AT THIS TIME. WILL
MAINTAIN PCPN MENTION THRU THE WEEKEND INTO NEXT WEEK AS PATTERN
WILL CONTINUE TO REMAIN CONDUCIVE TO CONV RAIN CHCS. TEMPERATURES
WILL SLOWLY WARM WITH THE ADDITION SOME SUNNY BREAKS...BUT WILL
MAINTAIN LID ON READINGS SOARING REAL HIGH WITH ABUNDANT ATMS
MOISTURE IN PLACE.
&&
.AVIATION...MVFR MIXING WITH IFR CONDITIONS AT TIMES OVER THE NEXT
24 HOURS. MAIN FLIGHT ISSUES WILL BE CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS AND LOW CIGS. SPEED SHEAR AND A BIT OF DIRECTIONAL SHEAR
EXIST ACROSS SOUTH TEXAS THIS AFTERNOON AND WHEN COMBINED WITH SOME
INSTABILITY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. INCLUDED TEMPO
GROUPS FOR CONVECTION FOR THIS AFTERNOON/TONIGHT BUT ACTIVITY SHOULD
GRADUALLY DIMINISH AFTER SUNSET. ABUNDANCE OF MOISTURE EXISTS ACROSS
TAF SITES THUS CIGS WILL GENERALLY BE AT MVFR LEVELS THIS AFTERNOON
AND AROUND MVFR/IFR THRESHOLD TONIGHT.
&&
.MARINE...MARINE CONDITIONS WILL CONTINUE TO GRADUALLY IMPROVE
TONIGHT THROUGH FRIDAY AND INTO THE WEEKEND AS EFFECTS FROM WHAT IS
NOW TROPICAL STORM ALEX CONTINUE TO WANE. SCA CONDITIONS WILL ALSO
DIMINISH THIS EVENING/TONIGHT. SEAS WILL REMAIN A LITTLE ROUGH
THROUGH FRIDAY BUT A MORE TYPICAL SEA ENVIRONMENT WILL RETURN FOR
THE HOLIDAY WEEKEND. PLEASANT MARINE CONDITIONS ARE CURRENTLY
FORECAST FOR THE EARLY PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 89 81 89 / 40 50 30 30
BROWNSVILLE 81 90 80 91 / 40 50 30 30
HARLINGEN 80 90 80 91 / 40 50 30 30
MCALLEN 79 92 78 92 / 50 50 30 30
RIO GRANDE CITY 78 93 78 93 / 50 50 30 30
SOUTH PADRE ISLAND 82 86 82 85 / 40 50 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ248>257.
HIGH SURF ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ251-256-
257.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
69/57/MARTINEZHazardous weather outlook, Jul 1, 12:05 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CDT THU JUL 1 2010 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1205 PM CDT THU JUL 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 8 PM CDT TONIGHT. TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF TROPICAL STORM ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH MOIST ATMOSPHERE THAT REMAINS OVER THE AREA. A FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH FRIDAY MORNING. ADDITIONAL HEAVY RAINFALL ON TOP OF SATURATED SOILS WILL PRODUCE RAPID RISES IN SMALL STREAMS AND ARROYOS ALONG WITH URBAN FLOODING ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS IN DEEP SOUTH TEXAS UNTIL 1 PM CDT TODAY. MINOR FLOODING WILL REMAIN POSSIBLE ALONG THE BEACH UP TO THE DUNE LINE LEADING TO BEACH EROSION. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM CDT TONIGHT FOR ALL LOCATIONS ALONG THE LOWER TEXAS COAST. THE SURF WILL REMAIN AGITATED TODAY AS LARGE WAVES CONTINUE TO BREAK FROM THE EAST IN THE SURF ZONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN AND MINOR STREET FLOODING ON FRIDAY AND DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-021100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1205 PM CDT THU JUL 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEARSHORE GULF OF MEXICO WATERS UNTIL 8 PM CDT TONIGHT. WATERSPOUTS OR TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF TROPICAL STORM ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH MOIST ATMOSPHERE THAT REMAINS OVER THE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 7 PM CDT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS UNTIL 1 PM CDT FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE FOR THE LOWER TEXAS COASTAL WATERS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS OR MARINERS SHOULD REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GB/RV
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:14 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 4 hr |
| Jun 30, 7:27 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 4 hr |
| Jun 30, 8:58 PM CDT | Tornado Warning | BRO | Hidalgo | 17 min |
| Jun 30, 9:29 PM CDT | Tornado Warning | BRO | Kenedy | 16 min |
| Jun 30, 10:13 PM CDT | Areal Flood Advisory | BRO | Kenedy | 92 min |
| Jun 30, 10:19 PM CDT | Tornado Warning | BRO | Kenedy | 11 min |
| Jun 30, 10:29 PM CDT | Tropical Storm Warning | BRO | 6 hr | |
| Jun 30, 10:29 PM CDT | Tropical Storm Warning | BRO | Kenedy | 6 hr |
| Jun 30, 11:20 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 115 min |
| Jun 30, 11:42 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 2 hr |
| Jul 1, 1:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 82 min |
| Jul 1, 4:02 AM CDT | Coastal Flood Warning | BRO | Kenedy | 7 hr |
| Jul 1, 4:02 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 14 min |
| Jul 1, 4:02 AM CDT | High Surf Advisory | BRO | Kenedy | 18 hr |
| Jul 1, 4:05 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 55 min |
| Jul 1, 4:49 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 116 min |
| Jul 1, 5:43 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr, Zapata | 2 hr |
| Jul 1, 11:08 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 112 min |
| Jul 1, 11:22 AM CDT | Small Craft Advisory | BRO | 50 hr | |
| Jul 1, 2:02 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 88 min |
| Jul 1, 2:43 PM CDT | Tornado Warning | BRO | Brooks | 17 min |
| Jul 1, 2:49 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 86 min |
| Jul 1, 3:44 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 91 min |
| Jul 1, 4:29 PM CDT | Flash Flood Warning | BRO | Brooks | 91 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.